Alert archive / Indiana / Frost Advisories in 2007

Frost Advisory 3, NWS Northern Indiana

October 12, 20077 counties in Indiana; 5 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan

NWS Northern Indiana issued this frost advisory at Oct 12, 2007, 9:44 PM EDT for 7 counties in Indiana; 5 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at Oct 13, 2007, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2007, 9:44 PM EDT (01:44 UTC)
In effect from
Oct 13, 2007, 2:00 AM EDT
Expired
Oct 13, 2007, 8:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana

Counties Allen County, IN, DeKalb County, IN, Elkhart County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 64 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 130144
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 PM EDT FRI OCT 12 2007

...AREAS OF FROST EXPECTED LATE TONIGHT...

.CLEARING SKIES AND LIGHT WINDS WILL LEAD TO COLD OVERNIGHT LOW
TEMPERATURES. MANY LOCATIONS WILL SEE FROST LATE TONIGHT WITHIN
THE ADVISORY AREA. PRECAUTIONS SHOULD BE TAKEN NOW TO LIMIT DAMAGE
TO TENDER VEGETATION.

INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-130945-
/O.NEW.KIWX.FR.Y.0003.071013T0600Z-071013T1200Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP
944 PM EDT FRI OCT 12 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT
SATURDAY. 

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S OVERNIGHT LEADING
TO FROST ACROSS THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
2 follow-up statements
000 
WWUS73 KIWX 130800
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EDT SAT OCT 13 2007

...AREAS OF FROST EXPECTED EARLY THIS MORNING...

.CLEAR TO PARTLY CLOUDY SKIES AND CALM WINDS HAS LEAD TO COLD
OVERNIGHT LOW TEMPERATURES IN THE MIDDLE 30S. MANY LOCATIONS WILL
SEE FROST EARLY THIS MORNING WITHIN THE ADVISORY AREA.

INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-131200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-071013T1200Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP
400 AM EDT SAT OCT 13 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL FALL INTO THE LOW TO MID 30S BY DAYBREAK LEADING
TO FROST ACROSS THE ADVISORY AREA.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KIWX 131154
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 AM EDT SAT OCT 13 2007

INZ005>009-016>018-MIZ079>081-OHZ001-002-004-005-015-131300-
/O.EXP.KIWX.FR.Y.0003.000000T0000Z-071013T1200Z/
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP
754 AM EDT SAT OCT 13 2007

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

TEMPERATURES WILL QUICKLY CLIMB INTO THE 40S OVER THE NEXT FEW
HOURS...ENDING THE RISK FOR ANY ADDITIONAL FROST. 

$$

FISHER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 12, 7:23 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 12, 7:23 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EDT FRI OCT 12 2007

.AVIATION...
EXPECT VFR CONDITIONS TO PERSIST THROUGHOUT THE TAF PERIOD AS MID LVL
CLOUDS UPSTREAM DRIFT SE ACRS NORTHERN INDIANA OVERNIGHT. SURFACE
HIGH PRESSURE WILL BLD SEWD OVER INDIANA TONIGHT PROVIDE FOR LIGHT
WINDS.

&&

.SHORT TERM...
TONIGHT AND SATURDAY...THE MAIN CONCERNS ARE HOW COLD TEMPERATURES
WILL BE TONIGHT AND HOW MUCH FROST WILL OCCUR. TEMPERATURES WERE
STARTING OUT VERY CHILLY...WITH ONLY 48F AT HILLSDALE. MOST OTHER
LOCATIONS WERE IN THE LOWER TO MID 50S. THE BASE OF A LARGE
SUBSIDENCE INVERSION HAS BEEN LOWERING TODAY OVER THE
REGION..HOWEVER...MOISTURE WAS INCREASING UPSTREAM. ACARS SOUNDINGS
INDICATED PLENTY OF MOISTURE UPSTREAM FROM CENTRAL WI BACK INTO MN.
BELIEVE CLOUD COVER OVER THE FORECAST AREA FRIDAY AFTERNOON  IS MORE
DIURNAL IN NATURE...BUT UPSTREAM CLOUDS ARE MORE SYNOPTICALLY
DRIVEN. SKIES SHOULD TRY TO CLEAR THIS EVENING...BUT MORE CLOUDS
SHOULD ATTEMPT TO MOVE IN LATER. FOR THIS PACKAGE...LOWERED TEMPS 1
TO 3 DEGREES AND EXPANDED THE CHANCE FOR FROST ACROSS THE ENTIRE
AREA EXPECT FOR AREAS IMMEDIATELY DOWNSTREAM OF LAKE MICHIGAN. MAV
MOS TEMPS PROBABLY A LITTLE TOO COLD PER COLD BIAS.

&&

.LONG TERM...
DRY AND WARMER CONDITIONS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY AS
SHRTWV RIDGE WILL SWING INTO THE OH VALLEY AND GREAT LAKES.
INCREASED THE CLOUD COVER FOR LATE SATURDAY NIGHT AND SUNDAY MORNING
DUE TO THETA-E ADVECTION AND A WEAK WARM FRONT THAT WILL PUSH INTO
THE SRN LAKES. BOTH THE GFS AND NAM DO PRINT OFF SOME LIGHT QPF
ACROSS THE FAR WESTERN CWA DURING THIS TIME. BEST
DYNAMICS/ISENTROPIC LIFT WILL BE WELL WEST OF THE CWA...SO WILL NOT
INTRODUCE ANY POPS/WX SUNDAY MORNING. DRY CONDITIONS AND ABOVE
NORMAL TEMPS WILL PREVAIL SUNDAY NIGHT INTO MONDAY AS LL WINDS WILL
VEER MORE SOUTHERLY IN RESPONSE TO AN UPPER LEVEL LOW THAT WILL
EJECT INTO THE IA AREA...ALLOWING THE WARM FRONT TO STALL OUT ACROSS
SRN MI. THE MAIN FCST ISSUE IS THE EVOLUTION OF THIS UPPER LEVEL LOW
MONDAY AFTERNOON THROUGH WEDNESDAY. THE 00Z ECMWF AND 00Z GFS PHASE
THIS ENERGY WITH THE NRN STREAM ENERGY THAT WILL BE DIGGING INTO
SOUTHWEST ONTARIO...THUS CLOSING OFF AN INTENSE CLOSED UPPER LOW
THAT TRACKS SLOWLY EAST THROUGH THE UPPER MIDWEST AND NRN GREAT
LAKES. THE 00/12Z GEM...GFS ENSEMBLE MEAN...AND 12Z GFS KEEP THESE
WAVES SEPARATE...TRACKING A WEAKER SYSTEM THRU THE SRN GREAT LAKES
AND NRN OH VALLEY. REGARDLESS...WILL MAINTAIN 30/40 POPS MONDAY
NIGHT AND TUESDAY WITH SOME RESEMBLANCE OF A SFC REFLECTION AND
UPPER TROUGH IN THE VICINITY. NOT ANY CAA OR DRY PUSH BEHIND THIS
SYSTEM TO CLEAR OUT LL MOISTURE...SO EXPECT PLENTY OF LINGERING LOW
CLOUDS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ESPECIALLY WITH
PROBABLE SUBSIDENCE INVERSION TRAPPING LL MOISTURE IN. ONLY LOWERED
TUE AND WED MAXES A FEW DEGREES...BUT WILL PROBABLY NEED TO LOWER
FURTHER AS CONFIDENCE INCREASES. THERE IS A WIDE RANGE OF MODEL
SOLUTIONS FOR DAY 6 AND 7 AS IT WILL ONCE AGAIN COME DOWN TO THE
POTENTIAL PHASING OF THE NEXT WESTERN TROUGH AS IT EJECTS INTO THE
CENTRAL/NORTHERN PLAINS. WILL SIDE WITH THE SLOWER ECMWF AND
CLIMO...AND KEEP DAY 6/7 DRY AT THIS TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.

&&

SHORT TERM/AVIATION...SKIPPER
LONG TERM...STEINWEDEL/FISHER
Hazardous weather outlook, Oct 12, 5:52 AM EDT, 15 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 AM EDT FRI OCT 12 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-131000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
552 AM EDT FRI OCT 12 2007 /452 AM CDT FRI OCT 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-131000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
552 AM EDT FRI OCT 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING WITH
NORTHWEST WINDS UP TO 15 KNOTS AND WAVES 5 TO 8 FEET...SUBSIDING
TO 3 TO 6 FEET THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

Nearby

Frost Advisories in Indiana, 2007Frost Advisories in Ohio, 2007Frost Advisories in Michigan, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.